Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 9, NWS Flagstaff, AZ

April 12, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 12, 2014, 3:09 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 13, 2014, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2014, 3:09 PM MST (22:09 UTC)
In effect from
Apr 13, 2014, 11:00 AM MST
Expired
Apr 13, 2014, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2957 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WWUS75 KFGZ 122209
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
309 PM MST SAT APR 12 2014


AZZ011>014-040-130615-
/O.NEW.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
309 PM MST SAT APR 12 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. 

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...AND
  IN THE VICINITY OF SOURCES FOR DUST AND SAND AS LOW AS ONE ONE-
  QUARTER MILE.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
860 
WWUS75 KFGZ 122216
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
316 PM MST SAT APR 12 2014

AZZ011>014-040-130630-
/O.CON.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
316 PM MST SAT APR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY...

* TIMING...STRONG WINDS SUNDAY STARTING AT 11 AM MST (NOON MDT).

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...
  AND IN THE VICINITY OF SOURCES FOR DUST AND SAND AS LOW AS ONE
  ONE-QUARTER MILE.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
016 
WWUS75 KFGZ 130414
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
914 PM MST SAT APR 12 2014

AZZ011>014-040-131300-
/O.CON.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
914 PM MST SAT APR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
SUNDAY...

* TIMING...STRONG WINDS SUNDAY STARTING AT 11 AM MST (NOON MDT)
  AND CONTINUING THROUGH EARLY EVENING.

* WINDS...SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...
  AND IN THE VICINITY OF SOURCES FOR DUST AND SAND AS LOW AS ONE-QUARTER
  MILE.

* IMPACTS...BLOWING DUST MAY CAUSE REDUCED VISIBILITY ON 
  ROADWAYS. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
919 
WWUS75 KFGZ 130942
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
242 AM MST SUN APR 13 2014

AZZ011>014-040-131900-
/O.NEW.KFGZ.DU.Y.0004.140413T1800Z-140414T0300Z/
/O.CON.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON
242 AM MST SUN APR 13 2014

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. 

* TIMING...STRONG WINDS SUNDAY DEVELOPING AFTER 11 AM MST (NOON
  MDT) AND CONTINUING THROUGH EARLY EVENING.

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...
  AND IN THE VICINITY OF SOURCES FOR DUST AND SAND AS LOW AS ONE-QUARTER
  MILE.

* IMPACTS...TRAVEL HAMPERED ON INTERSTATE 40 AND HIGHWAYS
  160...191...AND 264. BLOWING DUST MAY CAUSE REDUCED
  VISIBILITIES. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO BETWEEN ONE QUARTER AND ONE MILE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

$$

AZZ005-009-010-039-131900-
/O.NEW.KFGZ.DU.Y.0004.140413T1800Z-140414T0300Z/
/O.EXA.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
BLACK MESA AREA-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA
242 AM MST SUN APR 13 2014

...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...STRONG WINDS SUNDAY DEVELOPING AFTER 11 AM MST (NOON
  MDT) AND CONTINUING THROUGH EARLY EVENING.

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...
  AND IN THE VICINITY OF SOURCES FOR DUST AND SAND AS LOW AS ONE-QUARTER
  MILE.

* IMPACTS...TRAVEL HAMPERED ON INTERSTATE 40 AND HIGHWAYS
  160...191...AND 264. BLOWING DUST MAY CAUSE REDUCED
  VISIBILITIES. DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO BETWEEN ONE QUARTER AND ONE MILE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

$$

AZZ004-006-007-015-016-131900-
/O.EXA.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
242 AM MST SUN APR 13 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING. 

* TIMING...STRONG WINDS SUNDAY STARTING AT 11 AM MST (NOON MDT) 
  AND CONTINUING THROUGH EARLY EVENING. 

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
941 
WWUS75 KFGZ 131751
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1051 AM MST SUN APR 13 2014

AZZ005-009>014-039-040-140300-
/O.CON.KFGZ.DU.Y.0004.140413T1800Z-140414T0300Z/
/O.CON.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
1051 AM MST SUN APR 13 2014

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A BLOWING
DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* VISIBILITY...VISIBILITIES MAY BE REDUCED TO BELOW ONE MILE...
  AND IN THE VICINITY OF SOURCES FOR DUST AND SAND AS LOW AS ONE-
  QUARTER MILE.

* IMPACTS...TRAVEL HAMPERED ON INTERSTATE 40 AND HIGHWAYS 160... 
  191...AND 264. BLOWING DUST MAY CAUSE REDUCED VISIBILITIES. 
  DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES TO BETWEEN ONE QUARTER AND ONE MILE. TRAVELERS ARE
URGED TO USE CAUTION.

&&

$$

AZZ004-006-007-015-016-140300-
/O.CON.KFGZ.WI.Y.0009.140413T1800Z-140414T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
1051 AM MST SUN APR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... 

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...DRIVING MAY BE DIFFICULT DUE TO CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS FROM 40 TO 57 MPH ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON
THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
513 
WWUS75 KFGZ 140300
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
800 PM MST SUN APR 13 2014


AZZ005-009>014-039-040-140400-
/O.EXP.KFGZ.DU.Y.0004.000000T0000Z-140414T0300Z/
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-140414T0300Z/
MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...DILKON
800 PM MST SUN APR 13 2014

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS WILL REMAIN GUSTY BEHIND A COLD FRONT THIS EVENING...THOUGH WIND
SPEEDS WILL GRADUALLY DROP BELOW ADVISORY CRITERIA. 

$$

AZZ004-006-007-015-016-140400-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-140414T0300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...FLAGSTAFF
800 PM MST SUN APR 13 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE SHIFTED TO THE NORTH AND DECREASED BELOW ADVISORY
CRITERIA THIS EVENING BEHIND A COLD FRONT. LOCALLY BREEZY NORTH
WINDS ARE EXPECTED OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:00 PM MST, 9 minutes earlier.

Area forecast discussion, Apr 12, 3:00 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST SAT APR 12 2014

.SYNOPSIS...A PASSING WEATHER SYSTEM WILL BRING ISOLATED SHOWERS AND
THUNDERSTORMS INTO THE EARLY EVENING HOURS. OVERNIGHT...EXPECT LIGHT
WINDS AND SEASONABLE TEMPERATURES. ON SUNDAY...AN APPROACHING COLD
FRONT WILL BRING VERY GUSTY WEST WINDS AND A SLIGHT CHANCE OF
SHOWERS. DRY AND BREEZY WEATHER IS IN STORE FOR MONDAY AND TUESDAY
AS HIGH PRESSURE MOVES ACROSS THE AREA. ANOTHER WEATHER SYSTEM WILL
BRING GUSTY WINDS ON WEDNESDAY.

&&

.DISCUSSION...THE CENTER OF A WEAK WEATHER SYSTEM WAS LOCATED OVER
NORTHERN ARIZONA...HEADING EASTWARD. ENOUGH MOISTURE AND INSTABILITY
WILL REMAIN FOR ISOLATED SHOWERS AND EVEN A STRAY THUNDERSTORM INTO
THE EARLY EVENING HOURS. OTHERWISE OVERNIGHT...EXPECT WINDS IN THE 5
TO 15 MPH RANGE TO CONTINUE WITH GENERALLY ABOVE NORMAL OVERNIGHT
LOW TEMPERATURES.

ON SUNDAY...ANOTHER WEATHER DISTURBANCE AND ASSOCIATED COLD FRONT
WILL WILL MOVE ACROSS THE AREA FROM NORTH TO SOUTH. AHEAD OF THE
FRONT STRONG LOW TO MID LEVEL WESTERLY FLOW WILL DEVELOP. STEEP
LAPSE RATES ALOFT WILL COMBINE WITH DAYTIME HEATING TO PRODUCE DEEP
VERTICAL MIXING. THE MIXING WILL BRING WIND GUSTS TO AROUND 45 MPH
TO THE SURFACE FROM THE MOGOLLON RIM NORTHWARD. AREAS OF BLOWING
DUST WILL BE POSSIBLE ACROSS PORTIONS OF THE LITTLE COLORADO RIVER
VALLEY AND THE NAVAJO NATION. A WIND ADVISORY (PHXNPWFGZ) IS IN
EFFECT ON SUNDAY. THERE WILL BE ENOUGH UPWARD MOTION AND MOISTURE
FOR A SLIGHT CHANCE OF SHOWERS AND EVEN A THUNDERSTORM AS DAYTIME
HEATING PROGRESSES. SURFACE WINDS SHIFT TO NORTHERLY THEN
NORTHEASTERLY SUNDAY NIGHT AS THE FRONT MOVES THROUGH.

BY MONDAY MORNING...RIGHT BEHIND THE COLD FRONT SURFACE HIGH
PRESSURE OVER THE COLORADO PLATEAU AND STRENGTHENING PRESSURE
GRADIENTS WILL PRODUCE GUSTY NORTH TO NORTHEAST SURFACE WINDS ALONG
AND SOUTH OF THE MOGOLLON RIM. WINDS LOOK TO DECREASE MONDAY
AFTERNOON AS THE SURFACE HIGH WEAKENS. FAIR WEATHER WILL THEN
CONTINUE THROUGH TUESDAY.

FOR WEDNESDAY AND THE END OF THE WEEK...A ROUND OF STRONGER WINDS
LOOK IN STORE FOR WEDNESDAY AS ANOTHER MAINLY DRY WEATHER
DISTURBANCE BRUSHES NORTHERN ARIZONA. LATER IN THE WEEK YET ANOTHER
WEAK LOW PRESSURE SYSTEM COULD BRING A CHANCE OF SHOWERS.

&&

.AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR
THE NEXT 24 HOURS. EXPECT LOW FOR SHOWERS IN THE EARLY EVENING HOURS
WITH VIRGA SHOWERS WHICH MAY PRODUCE BRIEF PERIODS OF ERRATIC GUSTY
WINDS. STRONGER WINDS ARE FORECAST ON SUNDAY EXPECT WEST-SOUTHWEST
15-20KTS GUSTING FROM 30 TO 40 MPH FOR MOST AIRFIELDS. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...WARM...DRY AND WINDY FIRE WEATHER CONDITIONS ARE
FORECAST ON SUNDAY AS A DRY COLD FRONT MOVES INTO ARIZONA FROM THE
NORTHWEST. ON SUNDAY WEST TO SOUTHWEST WINDS WILL INCREASE THROUGH
THE DAY WITH THE STRONGEST AHEAD OF THE COLD FRONT... EXPECT A WIND
SHIFT TO A NORTHWEST AFTER FRONTAL PASSAGE. BY MONDAY EXPECT COOLER
TEMPERATURES AND BREEZY NORTHEASTERLIES.

TUESDAY THROUGH THURSDAY...A WESTERLY FLOW PATTERN ALOFT WILL
BRING CONTINUED WARM AND DRY WEATHER CONDITIONS WITH LIGHT TO
BREEZY SOUTHWESTERLY WINDS EACH DAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

FIRE WEATHER WATCH SUNDAY AZ FIRE ZONES 104>107-109>114-139-140.

WIND ADVISORY ON SUNDAY FORM 11 AM UNTIL 8 PM MST AZ ZONES
011>014-040.

&&

PUBLIC..........MCCOLLUM
AVIATION........BOHLIN
FIRE WEATHER....BOHLIN

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 12, 3:32 AM MST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
332 AM MST SAT APR 12 2014

AZZ004>007-009>014-039-040-130715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
332 AM MST SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN ARIZONA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED LIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTHERN
ARIZONA NORTH OF THE WHITE MOUNTAINS AND MOGOLLON RIM. SEE
PHXRFWFGZ FOR DETAILS. WESTERLY WIND GUSTS TO 40 MPH ARE FORECAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:07 AM MSTFire Weather WatchFGZApache, Coconino, Navajo24 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.